MAUDE Adverse Event Report: MICROVENTION INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-781238
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
No new incident information was received, however, please note, the reporter documented 2 of the 3 coils involved were appropriately packaged and saved.It is unknown which lot numbers or coil sizes those items returning were and as they were pulled from the trash; they were not sure which coils were returning.Based on evaluation / dimensions of the returned coil, the device returned under this complaint, (b)(6) / mdr # 2032493-2024-, actually belongs to a related non-reportable complaint.This incident is being updated and processed as no device return.
 
Additional Manufacturer Narrative
Please note, based on evaluation / dimensions of returned coil, the device returned under this complaint, (b)(6) / mdr # 2032493-2024-00545, actually belongs to a related non-reportable complaint.This incident is being processed as no device return.Other than the correction to d10, the new information regarding the returned device does not have any impact on the incident, device reported on or other data submitted on earlier reports.Investigation findings items returned: n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there were two (2) complaints from the last 2 years recorded in the complaint handling system with this batch number at the time of this investigation.Based on a review of the last 2 years of complaint data, and at the time of this investigation, no systemic issues have been identified for this batch number that would have caused or contributed to the reported event.Ifu review (additional information can be found in the ifu): potential complications: potential complications include but are not limited to: hematoma at the site of entry, vessel/aneurysm perforation, unintended parent artery occlusion, incomplete filling, vascular thrombosis, hemorrhage, ischemia, vasospasm, edema, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Warnings and precautions: this device is intended for single use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/or lead to device failure which, in turn, may result in patient injury, illness, or death.Reuse, reprocessing, or resterilization may also create a risk of contamination of the device and/or cause patient infection or cross-infection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.If a coil must be retrieved from the vasculature after detachment, do not attempt to withdraw the coil with a retrieval device, such as a snare, into the delivery catheter.This could damage the coil and result in device separation.Remove the coil, microcatheter, and any retrieval device from the vasculature simultaneously.Detachment of the coil.34.When the azur detachment controller is properly connected to the delivery pusher, a single audible tone will sound and the light will turn green to signal that it is ready to detach the coil.If the detachment button is not pushed within 30 seconds, the solid green light will slowly flash green.Both flashing green and solid green lights indicate that the device is ready to detach.If the green light does not appear, check to ensure that the connection has been made.If the connection is correct and no green light appears, replace the azur detachment controller.36.Push the detachment button.When the button is pushed, an audible tone will sound and the light will flash green.37.At the end of the detachment cycle, three audible tones will sound and the light will flash yellow three times.This indicates that the detachment cycle is complete.If the coil does not detach during the detachment cycle, leave the azur detachment controller attached to the delivery pusher and attempt another detachment cycle when the light turns green.38.The light will turn red after the number of detachment cycles specified on the azur detachment controller labeling.Do not use the azur detachment controller if the light is red.Discard the azur detachment controller and replace it with a new one when the light is red.39.Verify detachment of the coil by first loosening the rhv valve, then pulling back slowly on the delivery system and verifying that there is no coil movement.If the implant did not detach, do not attempt to detach it more than two additional times.If it does not detach after the third attempt, remove the delivery system.Investigation conclusion: the physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
As reported: 64 year old man with history of a tips (transjugular intrahepatic portosystemic shunt) stent placed one week prior presented with in-stent thrombosis and esophageal varix.During esophageal varix embolization, right ij access was obtained with a 10f tips sheath.A 120cm tapered glidecath was advanced through the 10f sheath to just proximal to the esophageal varix.Due to some mild tortuosity just proximal to the varix, a 2.8f progreat was telescoped through the glidecath to access the varix.Gelfoam was injected into the distal portion of the varix and the microcatheter was flushed copiously with saline.Following proper back table prep and flush, an azur 10x32 018cx coil was loaded and delivered through a 2.8f 150cm progreat.The microcatheter was flushed, then an azur 12x38 018 cx was prepped and loaded into the same system.This coil traveled smoothly through the progreat until it reached the distal tip.The coil would not advance past the distal tip of the microcatheter and was removed.The microcatheter system was flushed again, and another azur 12x38cm 018cx was loaded into the 2.8f progreat.This coil experienced resistance in the distal third of the microcatheter, but ultimately delivered tolerably well.An azur 9x28cm 018cx was then prepped and loaded, the microcatheter system was flushed again, and extra care was taken to ensure that the entire system was maintained as straight as possible.It was observed the coil delivery sheath was in proper position within the 2.8f progreat hub.This coil began to experience mild resistance at the distal third of the progreat, then halted completely at the distal tip again.The azur 9x28 018cx coil was removed, and a 16x60 ruby standard coil was offered and used.The ruby coil delivered smoothly, and more than 20 additional ruby coils were delivered through the original 2.8f progreat.The physician then needed a microcatheter with an angled tip, and therefore exchanged for a 150cm 2.4f renegade hiflo.Greater than 10 ruby soft coils were successfully delivered through the 2.4f renegade hiflo, at which point they ran out of ruby coils.The physician asked for another azur 018 cx, and a 14x34cm coil was properly prepped and successfully delivered.A second azur 18cx 14x34cm coil, same lot was then prepped and loaded into the 2.4f renegade.This coil delivered smoothly until it reached the distal tip of the microcatheter, at which point it would not advanced at all.The md decided to halt further coil placement, removed the microcatheter system, and closed the access site.There was no patient injury, and the patient tolerated the procedure well with no known adverse events.However, the report indicated due to the fluoroscopy time and general anesthesia time in excess of five and half hours, the planned thrombectomy of the tips stent was delayed until another day, therefore, this event is being reported for the surgical postponement.
 
Additional Manufacturer Narrative
H11: a search for non-conformances associated with the reported part/lot number combinations of the azur cx 18 coils did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the devices.The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.

Brand Name
AZUR CX DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19762454
Report Number2032493-2024-00545
Device Sequence Number12890260
Product Code KRD
UDI-Device Identifier00810170018367
UDI-Public(01)00810170018367(11)231114(17)281031(10)0000461244
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number45-781238
Device Lot Number0000461244
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/05/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
035 GLIDEWIRE, AMPLATZ, UNKNOWN DETAILS; 10F TIPS SHEATH, UNKNOWN DETAILS; 120CM ANGLED GLIDECATH, UNKNOWN DETAILS; 2.4F RENEGADE HIFLO, UNKNOWN DETAILS; 2.8F 150CM PROGREAT, UNKNOWN DETAILS; AZUR 9X28CM 018CX, LOT 0000500476; AZUR 018 CX, 14X34CM COIL, LOT 0000382424; AZUR 10X32 018CX COIL, LOT 0000521258; AZUR 12X38 018 CX, LOT 0000461244; AZUR 12X38CM 018CX, LOT 0000357144; AZUR 18CX 14X34CM COIL, SAME LOT 0000382424; GELFOAM UNKNOWN DETAILS; RUBY STANDARD AND RUBY SOFT COILS, UNKNOWN DETAILS
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale